MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION
Catalog Number 2217
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown surgery on an unknown date and a drain was used.When the drain was placed under the subcutaneous and the surgeon attempted to bring the drain out to the epidermis, it broke outside the body, although no force was applied.There were no adverse consequences to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: this happened in 2 products.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Did both drains share the same lot number (j2205245)?=>yes did the drains break into two or more pieces?=>two did both drains break over the same patient/procedure.=>yes if no, please open a secondary file to document 2 patient procedures individually.Did the drains come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time?=>possibly yes was another drain needed to correct the situation?=>unk if yes, was the new drain placed surgically during a second procedure? please perform and document the follow up attempt for product return.=>we regularly contact with sales rep about the device returning.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Note: events reported via: mw# 2210968-2023-09610, mw# 2210968-2023-09611.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: product sample received.Complaint sample review : two complaint samples of flat drain with trocar were received for evaluation, products were inspected visually, below are detailed findings : 1 there were total two samples, each in three parts, part one as separated flat portion of the drain, second as the separated trocar with around 30 mm of round drain, remaining of around 700 mm mid portion as the third part.2 first separation of both the drains was happened nearby their trocar ends (at around 30 mm), where both the samples were having clean surfaces.3 while, second separation of both the drains was happened from their hub area.4 there are visible cut marks identified on section surfaces of both the drains, at the hub area.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample of complaint lot were checked and found satisfactory.It is suspected that, connection port of bulb might have came in contact with some sharp tool used prior / during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples is not possible, as these factors are out of scope.As per standard practice, 100 % functional test and 100% visual inspection was carried out, visually.Before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18291491
Report Number2210968-2023-09611
Device Sequence Number6696047
Product Code GBX
UDI-Device Identifier10705031003538
UDI-Public10705031003538
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2217
Device Lot NumberJ2205245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown